Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anal problems possibly fistula?
Apr 21, 2007

I have suffered from a painful abcess that I think has become a fistula. After a warm sitz bath I notice a stringy discharge from the sentinal tag that has formed after the abcess has healed. There is definately something wrong and it is very, very painful. This has been going on for over 4 years now. I've been to 6 proctologists and because I am unable to take HIV meds, all refuse to treat me. CD4 count 185, Viral Load <100,000. Suffering in South East Michigan, Thanks for your help.

Response from Dr. Young

Thank you for your post.

I've got a number of questions that are raised by your post-- first off, why exactly are you unable to take HIV medications? This seems to be related to why your doctors refuse to treat you, but I'm confused by this. Is it because of side effects? Were there issues with adherence or missed appointments? In any event, there's no clear link between why your anorectal doctors won't treat you- our colorectal surgeons here in Colorado simply don't use antiretroviral medications as a criteria for treatment.

You clearly have HIV lab tests that indicate that you'd probably benefit from being on antiretroviral medications. As for your anorectal symptoms, it seems like there's need for a reassessment.

Best of luck, BY



Previous
sgpt help urgent
Next
Study group, please help.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement